Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 81, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 8, 2022, 12:38 AM MDT for 4 counties in Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2022, 12:38 AM MDT (06:38 UTC)
- Expired
- Jun 8, 2022, 1:30 AM MDT
- In force
- 52 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 8:56 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 893 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
707
WUUS55 KPUB 080638
SVRPUB
COC011-025-061-089-080730-
/O.NEW.KPUB.SV.W.0081.220608T0638Z-220608T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1238 AM MDT Wed Jun 8 2022
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Otero County in southeastern Colorado...
Southwestern Kiowa County in southeastern Colorado...
Southeastern Crowley County in southeastern Colorado...
Northwestern Bent County in southeastern Colorado...
* Until 130 AM MDT.
* At 1237 AM MDT, a severe thunderstorm was located near Sugar City,
or 23 miles north of La Junta, moving southeast at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Otero, southwestern Kiowa, southeastern Crowley and
northwestern Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3829 10376 3840 10370 3831 10322 3802 10344
TIME...MOT...LOC 0637Z 297DEG 38KT 3831 10364
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KTS/CSS5 follow-up statements
874
WWUS55 KPUB 080649
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1249 AM MDT Wed Jun 8 2022
COC011-025-061-089-080730-
/O.CON.KPUB.SV.W.0081.000000T0000Z-220608T0730Z/
Otero CO-Kiowa CO-Crowley CO-Bent CO-
1249 AM MDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM MDT
FOR NORTHEASTERN OTERO...WESTERN KIOWA...EAST CENTRAL CROWLEY AND
NORTHWESTERN BENT COUNTIES...
At 1249 AM MDT, a severe thunderstorm was located near Sugar City, or
19 miles north of La Junta, moving southeast at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Cheraw, Arlington and Blue Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3826 10364 3832 10360 3835 10345 3831 10322
3802 10344
TIME...MOT...LOC 0649Z 302DEG 30KT 3826 10356
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KTS/CSS285
WWUS55 KPUB 080658
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1258 AM MDT Wed Jun 8 2022
COC011-025-061-089-080730-
/O.CON.KPUB.SV.W.0081.000000T0000Z-220608T0730Z/
Otero CO-Kiowa CO-Crowley CO-Bent CO-
1258 AM MDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM MDT
FOR NORTHEASTERN OTERO...WESTERN KIOWA...EAST CENTRAL CROWLEY AND
NORTHWESTERN BENT COUNTIES...
At 1258 AM MDT, a severe thunderstorm was located 7 miles north of
Cheraw, or 16 miles north of La Junta, moving southeast at 40 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Arlington and Blue Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3825 10361 3832 10354 3834 10338 3831 10322
3802 10344
TIME...MOT...LOC 0658Z 297DEG 36KT 3822 10346
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KTS/CSS224
WWUS55 KPUB 080707
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
107 AM MDT Wed Jun 8 2022
COC011-025-061-089-080730-
/O.CON.KPUB.SV.W.0081.000000T0000Z-220608T0730Z/
Otero CO-Kiowa CO-Crowley CO-Bent CO-
107 AM MDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM MDT
FOR NORTHEASTERN OTERO...SOUTHWESTERN KIOWA...EASTERN CROWLEY AND
NORTHWESTERN BENT COUNTIES...
At 107 AM MDT, a severe thunderstorm was located 8 miles southwest of
Blue Lake, or 16 miles northeast of North La Junta, moving southeast
at 45 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Blue Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3829 10343 3827 10325 3802 10344 3817 10355
TIME...MOT...LOC 0707Z 297DEG 38KT 3817 10335
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KTS/CSS238
WWUS55 KPUB 080719
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
119 AM MDT Wed Jun 8 2022
COC025-061-080729-
/O.CAN.KPUB.SV.W.0081.000000T0000Z-220608T0730Z/
Kiowa CO-Crowley CO-
119 AM MDT Wed Jun 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KIOWA AND EASTERN
CROWLEY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 AM MDT for
southeastern Colorado.
LAT...LON 3822 10337 3823 10328 3808 10340 3815 10345
TIME...MOT...LOC 0719Z 297DEG 38KT 3811 10320
$$
COC011-089-080730-
/O.CON.KPUB.SV.W.0081.000000T0000Z-220608T0730Z/
Otero CO-Bent CO-
119 AM MDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM MDT
FOR EASTERN OTERO AND NORTHWESTERN BENT COUNTIES...
At 119 AM MDT, a severe thunderstorm was located near Las Animas, or
19 miles northeast of North La Junta, moving southeast at 45 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
eastern Otero and northwestern Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3822 10337 3823 10328 3808 10340 3815 10345
TIME...MOT...LOC 0719Z 297DEG 38KT 3811 10320
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KTS/CSS398
WWUS55 KPUB 080723
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
123 AM MDT Wed Jun 8 2022
COC011-089-080733-
/O.EXP.KPUB.SV.W.0081.000000T0000Z-220608T0730Z/
Otero CO-Bent CO-
123 AM MDT Wed Jun 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OTERO AND NORTHWESTERN
BENT COUNTIES WILL EXPIRE AT 130 AM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 400 AM MDT for
southeastern Colorado.
LAT...LON 3822 10337 3823 10328 3808 10340 3815 10345
TIME...MOT...LOC 0723Z 297DEG 38KT 3810 10318
$$
KTS/CSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:39 PM MDT, 59 minutes earlier.
Area forecast discussion, Jun 7, 11:39 PM MDT, 59 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1139 PM MDT Tue Jun 7 2022 .UPDATE... Issued at 925 PM MDT Tue Jun 7 2022 High resolution data has been consistent with storms developing over the far eastern plains beginning at around 10PM this evening. The thunderstorms will develop in an environment of 2000 to 2500 J/kg, effective bulk shear values of around 50 to 60 kts, an effective SRH of 500 m2/s2, and a very curved hodograph favoring right moving supercells. There is inhibition at the surface, however, we are expecting these powerful supercell to break through the cap. Main hazards are expected to be 2 inch + hail stones, 70 mph + wind gusts, and the potential for a tornado or two. && .SHORT TERM...(This evening through Wednesday) Issued at 234 PM MDT Tue Jun 7 2022 Convection firing across the area at mid-afternoon, with severe storms/supercells already developing as surface CAPE is running 1500-2500 J/KG across the plains and 0-6km shear is around 50 kts. Current radar trends and various CAMs continue to suggest strongest storms along the Palmer Divide moving e-se and potentially brushing Kiowa County, while another cluster of stronger storms pushes eastward across Las Animas/Baca Counties. Activity looks to be more isolated elsewhere back along I-25, though potential for severe with any storm east of the mountains remains. Main storm risk will be large hail, as we've already had golfball to nearly tennis ball hail with a storm in El Paso County, though tornado potential over the plains will increase east of an Eads/Kim line toward 23z, as low level wind field strengthens and storms move toward the main instability axis. CAMSs then suggest activity congeals into a loosely organized line over the far eastern plains later this evening, which could increase the damaging wind risk before storms exit into KS/OK/TX by late evening. Overnight, cold front races south through the plains, with a period of gusty winds and perhaps a shower/sprinkle over the southeast mountain slopes and plains after midnight, as post frontal air-mass briefly saturates. On Wednesday, generally cooler/more stable air mass in place across the area in the wake of the cold front. with many models suggesting little if any deep convection developing. Suspect there will still be enough weak instability over the mountains for a few afternoon storms, with greatest chances over the srn Sangres where model CAPE is around 500 J/KG. Max temps will end up below seasonal averages over the plains, while mountains and valleys see little change as cooler air stays east. .LONG TERM...(Wednesday night through Tuesday) Issued at 234 PM MDT Tue Jun 7 2022 1) Strong to severe storms possible on Thursday. 2) Drying and warming trend expected for southern Colorado going into this weekend. Wednesday Night and Thursday.. Despite cold frontal passage on Wednesday morning, overnight low temperatures look to stay fairly normal for Wednesday night with most areas falling into the 50s on the plains and 40s in the mountains. Strong westerlies and a building ridge aloft will send daytime highs soaring well into the nineties on our eastern plains and mid to upper 80s for higher terrain. Another quick moving disturbance in the flow aloft moves across central CO by Thursday afternoon, bringing with it some chances for more thunderstorm activity, some of which could be severe. Moisture advection will be aided by the presence of lower pressure over the Great Basin and higher pressure over the central plains. With this set up, orographics will be enough to initiate general convection on Thursday afternoon. Increased instability over the plains will lead to a potential to see some strong to severe development as storms move off the mountains and into the more favorable environment around peak heating. With classic "inverted v" forecast soundings and forecasted DCAPE values over 1800 J/Kg in the plains, the main threat for these storms looks to be strong and variable outflow winds. The wetting rain potential looks better further east, but we could see more virga than rain along the I-25 corridor. Friday through Sunday.. GEFS and EPS are in good agreement with ridging continuing to build in aloft from Friday through the weekend. A very weak frontal passage early on Friday will cool us down slightly and keep highs in the upper 80s on the plains, but we will likely maintain above average daytime highs throughout the weekend. Humidity values stay high enough to avoid fire weather headlines east of Interstate 25 all weekend, but we will likely hit Red Flag criteria on both Friday and Sunday afternoon in the San Luis Valley where humidity falls into the low teens as early as 11am. Monday and Tuesday.. Ensembles start to diverge with confidence in the upper pattern decreasing significantly as we head into next week. Both the GEFS and EPS hint at a transition to troughing and strong southwesterly flow to start out our work week, but timing and placement vary substantially. GEFS seems to be the most consistent from run to run, and would keep the overall system rather north of us. If this placement is to be believed, then Monday will likely be a fairly widespread fire weather day for us in south central and southeastern Colorado as any precipitation would be limited to our central mountains. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1137 PM MDT Tue Jun 7 2022 We can expect mostly VFR conditions throughout the forecast period at all TAF stations, KALS, KCOS and KPUB, with the exception of KCOS and KPUB possibly going briefly to MVFR during possible thunderstorms in the afternoon and evening hours around 03Z. KALS will become gusty out of a westerly component around 21Z then out of the southeast hovering around 10 KTS around 01Z. Due to a gust front, KCOS winds will start out gusty with a northwesterly component, turning northeasterly around 09Z while hovering around 10 KTS. Winds are expected to become gusty at around 23z lasting through 01z with gusts up to 25 KTS. KPUB winds will also be effected by the gust front, starting out gusty, then weakening at around 10Z, then turning southeasterly gusting at around 20Z with winds gusts up to 23 KTS. Wind gusts will diminish shortly after sunset. KCOS and KPUB should be cognizant of the possibility of a thunderstorm briefly moving in the area during the afternoon and evening hours, which could lower the ceilings and create gusty outflow winds. - RISER && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SKELLY SHORT TERM...PETERSEN LONG TERM...EHR AVIATION...RISER
Hazardous weather outlook, Jun 7, 9:06 PM MDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 906 PM MDT Tue Jun 7 2022 COZ058>089-093>099-090315- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 906 PM MDT Tue Jun 7 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Nocturnal strong to severe thunderstorms are expected over the far eastern plains from 10PM through the early morning hours. Main concerns overnight will be 2 inch hail and higher, 70 mph wind gusts and higher, and the possibility of a tornado or two. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered afternoon and evening thunderstorms are possible across the eastern mountains and plains for Wednesday through Sunday. A couple of storms could be strong to severe Wednesday and Thursday. The main hazards with those storms would be cloud to ground lightning, large hail up to 1 inch, and strong winds up to 60 mph. Critical Fire Weather conditions are possible across portions of the San Luis Valley Friday, and then more widespread across southern Colorado Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. SKELLY/SIMCOE
In the hours before
Local storm report, Jun 7, 9:58 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
958 PM MDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TORNADO 15 ENE TWO BUTTES 37.61N 102.13W
06/07/2022 BACA CO LAW ENFORCEMENT
LAW ENFORCEMENT CONFIRMED TORNADO TOUCHED
THE GROUND.
0818 PM HAIL 15 ENE TWO BUTTES 37.63N 102.13W
06/07/2022 M3.50 INCH BACA CO LAW ENFORCEMENT
0800 PM HAIL 12 NE TWO BUTTES 37.69N 102.25W
06/07/2022 M1.50 INCH PROWERS CO TRAINED SPOTTER
0701 PM HAIL 7 S LAMAR 37.99N 102.61W
06/07/2022 U1.00 INCH PROWERS CO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0658 PM TORNADO 8 S LAMAR 37.97N 102.62W
06/07/2022 PROWERS CO STORM CHASER
VIDEO OF TORNADO.
0656 PM TORNADO 8 S LAMAR 37.97N 102.62W
06/07/2022 PROWERS CO NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED TORNADO
TOUCHDOWN.
0651 PM HAIL 1 W FORT LYON 38.10N 103.16W
06/07/2022 M1.75 INCH BENT CO STORM CHASER
CORRECTS TIME OF PREVIOUS HAIL REPORT FROM 1
W FORT LYON. PICTURE VIA SOCIAL MEDIA.
0645 PM HAIL 9 S ARLINGTON 38.20N 103.33W
06/07/2022 E2.75 INCH BENT CO PUBLIC
0636 PM TORNADO 9 S ARLINGTON 38.20N 103.33W
06/07/2022 UF1 BENT CO STORM CHASER
VIA SOCIAL MEDIA.
0628 PM HAIL HWY 50 AND CR 30 38.11N 102.84W
06/07/2022 E1.00 INCH BENT CO TRAINED SPOTTER
0623 PM HAIL 3 S WILEY 38.12N 102.73W
06/07/2022 U1.00 INCH PROWERS CO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0612 PM FUNNEL CLOUD 3 NW MCCLAVE 38.16N 102.90W
06/07/2022 BENT CO PUBLIC
SPOTTER EL637 REPORTED SPOTTING 2 FUNNEL
CLOUDS IN THE TORNADO WARNED SUPERCELL WEST
OF MCCLAVE. HE ALSO STATED SEEING DUST KICK
UP UNDERNEATH THE SUPERCELL.
0420 PM HAIL 6 SE CHERAW 38.05N 103.43W
06/07/2022 E1.75 INCH OTERO CO PUBLIC
0342 PM HAIL 3 NNE FALCON 38.97N 104.60W
06/07/2022 E1.00 INCH EL PASO CO TRAINED SPOTTER
HAIL TO QUARTER SIZE ONGOING AS REPORTED BY
TRAINED SPOTTER.
0335 PM HAIL 7 NNE COLORADO CITY 38.04N 104.80W
06/07/2022 E1.25 INCH PUEBLO CO PUBLIC
TIME ESTIMATED FROM RADAR.
0229 PM HAIL 4 N ELLICOTT 38.90N 104.39W
06/07/2022 M2.00 INCH EL PASO CO STORM CHASER
PICTURE RELAYED VIA SOCIAL MEDIA.
0225 PM HAIL 1 N TRINIDAD 37.18N 104.51W
06/07/2022 M0.88 INCH LAS ANIMAS CO TRAINED SPOTTER
0222 PM HAIL 2 NNE TRINIDAD 37.19N 104.50W
06/07/2022 E1.00 INCH LAS ANIMAS CO PUBLIC
REPORT OF HAIL UP TO QUARTER-SIZE ON THE
NORTH SIDE OF TRINIDAD WITH EARLIER SEVERE
THUNDERSTORM.
0158 PM HAIL 3 NE FALCON 38.95N 104.58W
06/07/2022 U1.50 INCH EL PASO CO PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
0158 PM HAIL 3 NE FALCON 38.95N 104.58W
06/07/2022 E1.50 INCH EL PASO CO PUBLIC
0155 PM HAIL 5 SW PEYTON 38.97N 104.54W
06/07/2022 M2.00 INCH EL PASO CO TRAINED SPOTTER
PICTURE EMAILED FROM TRAINED SPOTTER.
0145 PM HAIL 2 N FALCON 38.97N 104.61W
06/07/2022 M1.50 INCH EL PASO CO TRAINED SPOTTER
TRAINED SPOTTER MEASURED 1.6-INCH HAIL WITH
A SEVERE THUNDERSTORM THAT PASSED THROUGH
THE FALCON AREA.
0145 PM HAIL 3 NNE FALCON 38.97N 104.60W
06/07/2022 M1.00 INCH EL PASO CO TRAINED SPOTTER
0125 PM HAIL 3 N FALCON 38.97N 104.61W
06/07/2022 M1.50 INCH EL PASO CO COCORAHS
COCORAHS SPOTTER MEASURED 1.63-INCH HAIL
WITH EARLIER SEVERE STORM.
&&Special weather statement, Jun 7, 10:55 PM MDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1055 PM MDT Tue Jun 7 2022
COZ089-095-080530-
Crowley County CO-Western Kiowa County CO-
1055 PM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of western Kiowa and
northeastern Crowley Counties through 1130 PM MDT...
At 1054 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Wild Horse Point, or 34 miles north of La Junta,
moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of western Kiowa and
northeastern Crowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM MDT for
southeastern Colorado.
&&
LAT...LON 3838 10355 3850 10378 3852 10368 3852 10351
3853 10350 3852 10348
TIME...MOT...LOC 0454Z 316DEG 28KT 3848 10360
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MG/CohenSpecial weather statement, Jun 7, 11:12 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1112 PM MDT Tue Jun 7 2022
COZ098-080545-
Lamar Vicinity/Prowers County CO-
1112 PM MDT Tue Jun 7 2022
...Strong thunderstorms will impact portions of east central Prowers
County through 1145 PM MDT...
At 1111 PM MDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Holly to 16 miles south of Coolidge.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Holly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM MDT for
southeastern Colorado.
&&
LAT...LON 3772 10213 3809 10226 3813 10205 3772 10205
TIME...MOT...LOC 0511Z 260DEG 35KT 3802 10215 3781 10208
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MG/CohenSpecial weather statement, Jun 7, 11:32 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1132 PM MDT Tue Jun 7 2022
COZ089-095-080615-
Crowley County CO-Western Kiowa County CO-
1132 PM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southwestern Kiowa
and northeastern Crowley Counties through 1215 AM MDT...
At 1132 PM MDT, Doppler radar was tracking a group of strong
thunderstorms 12 miles southwest of Wild Horse Point, or 33 miles
north of La Junta, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM MDT for
southeastern Colorado.
&&
LAT...LON 3841 10320 3827 10336 3840 10381 3852 10374
3852 10367
TIME...MOT...LOC 0532Z 291DEG 25KT 3846 10369
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MG/CohenLocal storm report, Jun 8, 12:01 AM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1201 AM MDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG WILEY 38.16N 102.72W
06/08/2022 PROWERS CO PUBLIC
POWER OUTAGES AND MULTIPLE DOWNED TREES
REPORTED.
&&
MGSpecial weather statement, Jun 8, 12:33 AM MDT, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1233 AM MDT Wed Jun 8 2022
COZ089-093-095-097-080700-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
1233 AM MDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of northeastern Otero,
southwestern Kiowa, northeastern Crowley and northwestern Bent
Counties through 100 AM MDT...
At 1233 AM MDT, Doppler radar was tracking a strong thunderstorm near
Arlington, or 24 miles north of North La Junta, moving southeast at
45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Blue Lake around 1245 AM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM MDT for
southeastern Colorado.
&&
LAT...LON 3831 10380 3846 10370 3838 10315 3818 10326
3829 10359
TIME...MOT...LOC 0633Z 297DEG 38KT 3831 10340
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTS/CSSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:10 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 50 min |
| Jun 7, 6:18 PM MDT | Tornado Warning | PUB | Bent, Kiowa | 27 min |
| Jun 7, 6:27 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 63 min |
| Jun 7, 6:41 PM MDT | Tornado Warning | PUB | Bent | 49 min |
| Jun 7, 6:43 PM MDT | Tornado Warning | PUB | Prowers | 32 min |
| Jun 7, 7:07 PM MDT | Tornado Warning | PUB | Prowers | 68 min |
| Jun 7, 7:09 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 96 min |
| Jun 7, 7:12 PM MDT | Tornado Warning | PUB | Bent | 33 min |
| Jun 7, 7:23 PM MDT | Tornado Warning | PUB | Prowers | 56 min |
| Jun 7, 7:44 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
| Jun 7, 7:52 PM MDT | Special Weather Statement | PUB | Elbert | 23 min |
| Jun 7, 7:54 PM MDT | Tornado Warning | PUB | Baca | 66 min |
| Jun 7, 7:57 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 63 min |
| Jun 7, 8:33 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Jun 7, 8:37 PM MDT | Tornado Warning | PUB | Baca, Prowers | 53 min |
| Jun 7, 9:16 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 62 min |
| Jun 7, 9:37 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 83 min |
| Jun 7, 9:54 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 96 min |
| Jun 7, 10:40 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero, Prowers | 95 min |
| Jun 7, 10:55 PM MDT | Special Weather Statement | PUB | Crowley | 35 min |
| Jun 7, 11:12 PM MDT | Special Weather Statement | PUB | Prowers | 33 min |
| Jun 7, 11:19 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 86 min |
| Jun 7, 11:32 PM MDT | Special Weather Statement | PUB | Crowley | 43 min |
| Jun 7, 11:59 PM MDT | Flash Flood Warning | PUB | Bent, Prowers | 3 hr |
| Jun 8, 12:33 AM MDT | Special Weather Statement | PUB | Crowley | 27 min |
| Jun 8, 12:42 AM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 63 min |
| Jun 8, 12:57 AM MDT | Special Weather Statement | PUB | Bent | 33 min |
| Jun 8, 1:16 AM MDT | Special Weather Statement | PUB | Bent | 29 min |
| Jun 8, 1:27 AM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 48 min |
| Jun 8, 1:39 AM MDT | Special Weather Statement | PUB | Bent | 66 min |
| Jun 8, 2:27 AM MDT | Special Weather Statement | PUB | Baca | 48 min |
| Jun 8, 3:06 AM MDT | Special Weather Statement | PUB | Baca | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.